Alert archive / West Virginia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 43, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 9, 2005, 7:21 PM EDT for Roane County, West Virginia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2005, 7:21 PM EDT (23:21 UTC)
- Expired
- Jun 9, 2005, 7:43 PM EDT
- In force
- 22 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Roane County, WV
The radar
The Charleston,WV radar (KRLX), 58 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 551 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 092321
SVRRLX
WVC087-100000-
/O.NEW.KRLX.SV.W.0043.050609T2321Z-050610T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
721 PM EDT THU JUN 9 2005
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROANE COUNTY IN WEST VIRGINIA
* UNTIL 800 PM EDT
* AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
AMMA...OR 14 MILES SOUTH OF SPENCER...AND WAS MOVING NORTH AT 10
MPH.
* LOCATIONS IMPACTED INCLUDE...
SPENCER...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3886 8125 3883 8123 3879 8123 3872 8117
3862 8110 3854 8120 3853 8125 3854 8129
3854 8137 3857 8143 3891 8139
$$
161 follow-up statement
000
WWUS51 KRLX 092343
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
742 PM EDT THU JUN 9 2005
WVC087-092352-
/O.CAN.KRLX.SV.W.0043.000000T0000Z-050610T0000Z/
ROANE WV-
742 PM EDT THU JUN 9 2005
...THE SEVERE THUNDERSTORM WARNING FOR ROANE COUNTY HAS BEEN
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE WARNING HAS
BEEN CANCELLED. HOWEVER OTHER WEAKER THUNDERSTORMS IN THE AREA MAY
PRODUCE GUSTY WINDS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3886 8125 3883 8123 3879 8123 3872 8117
3862 8110 3854 8120 3853 8125 3854 8129
3854 8137 3857 8143 3891 8139
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:27 PM EDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 9, 3:27 PM EDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON WV 327 PM EDT THU JUN 9 2005 .SHORT TERM (FRIDAY THROUGH SATURDAY NIGHT)... BASIC PATTERN REMAINS IN PLACE THROUGH SATURDAY. HAVE MAINTAINED DIURNAL PATTERN TO PRECIPITATION WITH SUN BEING THE MAIN TRIGGER. WEAK WAVE FRIDAY MAY MAKE THE CHANCE OF PRECIPITATION A BIT HIGHER. HAVE EDGED UP TEMPERATURES THROUGH PERIOD ALSO AS GUIDANCE CONTINUES TO BE A DEGREE OR TWO TOO LOW. && .PREVIOUS DISCUSSION... (ISSUED 309 PM EDT THU JUN 9 2005) SHORT TERM (TONIGHT)... EXPECT SCATTERED THUNDER SHOWERS TO LAST THROUGH LATE EVENING AS THEY MOVE NORTHEAST ACROSS THE AREA. HEAVY RAINFALL POSSIBLE ALONG THUNDERSTORM TRACKS. SKIES SHOULD BEGIN TO THIN OUT AFTER MIDNIGHT LEADING TO RADIATIONAL COOLING AND FOG FORMATION OVER MOST SECTIONS EARLY MORNING. PREVIOUS DISCUSSION... (ISSUED 309 PM EDT THU JUN 9 2005) AVIATION... RADAR...SATELLITE...AND LIGHTNING DATA SHOW SHOWERS AND THUNDERSTORMS DEVELOPING SOUTH OF WV AND ALONG THE SOUTHERN MOUNTAIN OF WV EARLY AFTERNOON. THESE STORMS WILL MOVE SLOWLY NORTH NORTHEAST AND MAY AFFECT BKW...EKN AND CRW LATER THIS AFTERNOON AND EVENING. HOWEVER...CONFIDENCE IN HIGH THAT WILL BE WITHIN THE 10 MILES AROUND SITES BUT NOT SURE IF THEY WILL IMPACT DIRECTLY TO CAUSE IFR CONDITIONS. THESE STORMS ARE PRODUCING HEAVY RAIN...BUT ARE PULSING AS THEY MOVE NORTH. FOG WILL DEVELOP OVERNIGHT STARTING FROM THE EASTERN MOUNTAINS...SOUTH AND CENTRAL SECTIONS...SPREADING TO AREAS OF FOG ACROSS SEVERAL SECTIONS. PLAYED IFR VISIBILITIES AND CEILINGS DUE TO THIS FOG AT CRW...EKN...CKB...AND BKW. FOG SHOULD LIFT BY 13Z. PREVIOUS DISCUSSION... (ISSUED 111 PM EDT THU JUN 9 2005) LONG TERM (SUNDAY THROUGH THURSDAY)... CHANGE IN PATTERN DELAYED SOME FROM PREVIOUS RUNS OF MODEL SO SOUTHWEST FLOW AND SUMMERTIME DIURNAL PATTERN PATTERN WORKING INTO TUESDAY NIGHT UNTIL FRONT PASSES WITH TROUGH. FLOW PATTERN WILL CHANGE AFTER THAT BREAKING FROM CURRENT PATTERN WITH MORE OF A WEST TO NORTHWEST DRIER FLOW. OTHER THEN PUTTING IN A CHANCE OF PRECIPITATION MONDAY...HAVE NOT DONE MUCH YET WITH THE POTENTIAL TROPICAL DEPRESSION. WILL WAIT TILL WE GET CLOSER TO GET A BETTER FEEL FOR STORM STRENGTH AND PATH. PREVIOUS DISCUSSION... (ISSUED 1204 PM EDT THU JUN 9 2005) SHORT TERM (THIS AFTERNOON)... VIS SATELLITE IMAGES SHOW LOW LEVEL CU DEVELOPING DUE TO DIURNAL HEAT ACROSS THE AREA. SOME LARGE BREAKS WILL PROVIDE EXTRA HEATING FOR SOME AREAS THROUGH EARLY AFTERNOON. SURROUNDING SOUNDINGS SHOW A DEEP MOISTURE ATMOSPHERE. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WITH POSSIBLE HEAVY RAIN AND STRONG GUSTY WINDS. STORM MOVEMENT WILL BE SLOW...ENHANCING RAINFALL ACCUMULATIONS ALONG THEIR PATH. MADE FEW MODIFICATIONS TO POPS...WEATHER AND QPF GRIDS TO BETTER REPRESENT CURRENT TREND. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...AAR
Hazardous weather outlook, Jun 9, 5:03 AM EDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 503 AM EDT THU JUN 9 2005 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-100900- ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA- CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV- FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV- JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV- LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH- NICHOLAS WV-PERRY OH-PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV- RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV- VINTON OH-WASHINGTON OH-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV- WYOMING WV- 503 AM EDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO... NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST VIRGINIA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TRM
In the hours before
Special weather statement, Jun 9, 3:50 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 350 PM EDT THU JUN 9 2005 WVZ030-038-039-047-092045- LEWIS-RANDOLPH-UPSHUR-WEBSTER- 350 PM EDT THU JUN 9 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST CENTRAL RANDOLPH COUNTY...OR ABOUT 19 MILES SOUTH OF BUCKHANNON...MOVING NORTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE GOULD... EDEN...ALTON...OVERHILL...HACKER VALLEY AND ROCK CAVE. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT LIGHTNING IN THE PATH OF THIS STORM. 16
Special weather statement, Jun 9, 4:49 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 449 PM EDT THU JUN 9 2005 WVZ024>026-034-035-092145- BOONE-LOGAN-MINGO-RALEIGH-WYOMING- 449 PM EDT THU JUN 9 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF OCEANA...OR ABOUT 7 MILES EAST OF GILBERT CREEK...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE OCEANA... VAN...HANOVER...ECHART...BLAIR AND BAILEYSVILLE. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT LIGHTNING IN THE PATH OF THIS STORM. VERY HEAVY RAINFALL IS ALSO EXPECTED WITH THIS STORM. RAINFALL RATES IS EXCESS OF ONE INCH PER HOUR ARE POSSIBLE. 16
Special weather statement, Jun 9, 6:01 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 601 PM EDT THU JUN 9 2005 KYZ103-OHZ087-WVZ005-092300- BOYD-LAWRENCE-WAYNE- 601 PM EDT THU JUN 9 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CANNONSBURG...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE ASHLAND...SCOTTOWN...PEDRO...AID...PRINCESS AND COALTON. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT LIGHTNING IN THE PATH OF THIS STORM. VERY HEAVY RAINFALL...WITH RATES IN EXCESS OF ONE INCH PER HOUR ARE ALSO POSSIBLE. 16
Special weather statement, Jun 9, 6:11 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 611 PM EDT THU JUN 9 2005 WVZ015-016-092315- KANAWHA-ROANE- 611 PM EDT THU JUN 9 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES EAST OF CHESAPEAKE...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE CHARLESTON...PINCH...CLENDENIN...GLASGOW...ELKVIEW AND EAST BANK. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT LIGHTNING IN THE PATH OF THIS STORM. HEAVY RAINFALL...WITH RATES IN EXCESS OF ONE INCH PER HOUR CAN BE EXPECTED WITH THIS STORM. 16
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:06 PM EDT | Severe Thunderstorm Warning | RLX | Gilmer | 31 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.